Alert archive / Kentucky / Flash Flood Warnings in 2017
Flash Flood Warning 25, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 30, 2017, 11:52 AM CDT for 4 counties in Kentucky; Gibson County, Posey County, Vanderburgh County, Indiana; Gallatin County, Hardin County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2017, 11:52 AM CDT (16:52 UTC)
- Expired
- Apr 30, 2017, 2:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gallatin County, IL, Hardin County, IL, Gibson County, IN, Posey County, IN, Vanderburgh County, IN, Crittenden County, KY, Henderson County, KY, Livingston County, KY, Union County, KY
The radar
The Evansville,IN radar (KVWX), 56 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted.
182
WGUS53 KPAH 301652
FFWPAH
ILC059-069-INC051-129-163-KYC055-101-139-225-301945-
/O.NEW.KPAH.FF.W.0025.170430T1652Z-170430T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
1152 AM CDT SUN APR 30 2017
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Hardin County in southern Illinois...
Gallatin County in southern Illinois...
Gibson County in southwestern Indiana...
Vanderburgh County in southwestern Indiana...
Posey County in southwestern Indiana...
Western Henderson County in northwestern Kentucky...
Livingston County in western Kentucky...
Crittenden County in western Kentucky...
Union County in northwestern Kentucky...
* Until 245 PM CDT
* At 1151 AM CDT, trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Areas nearby,
receiving similar rainfall totals from this wave of storms, have
been reporting creeks and streams out of their banks, and ongoing
flooding issues. With similarly saturated grounds and rainfall
affecting the warned area, Flash flooding is expected to begin
shortly across the warned area.
* Some locations that will experience flooding include...
Evansville, Princeton, Mount Vernon, Morganfield, Marion, Fort
Branch, Calvert City, Oakland City, Sturgis, Shawneetown, Melody
Hill, Breckinridge Center, Haubstadt, Darmstadt, Owensville,
Rosiclare, Poseyville, Uniontown, Lynnville and Ridgway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3838 8732 3820 8732 3820 8747 3794 8745
3797 8760 3741 8793 3738 8785 3738 8781
3713 8821 3698 8823 3706 8834 3703 8852
3714 8843 3791 8837 3789 8802 3805 8804
3816 8791 3826 8799 3853 8747
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 6:38 AM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Apr 30, 6:38 AM CDT, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
638 AM CDT Sun Apr 30 2017
.UPDATE...
Updated aviation section for 12z taf issuance
&&
.SHORT TERM...(Today through Tuesday night)
Issued at 400 AM CDT Sun Apr 30 2017
Large MCS over Missouri and Arkansas has spread quickly eastward
at 50 knots into southern IL and western KY early this morning.
This rapid movement was not forecast by any of the models.
Isolated damaging winds along the leading edge have prompted the
issuance of a few warnings overnight. A large area of stratiform
rain has encompassed areas of southeast Missouri and southern
Illinois that have been deluged with 4 to 9 inches over the past
couple days. Therefore, a serious flood situation has evolved. A
record flood crest is predicted on the Current River in the Ozark
foothills, and the river is already within a foot of that record.
Fortunately, today is the final day of the MCS train. A cold front
will sweep east across the region late this afternoon and this
evening. Some showers and isolated storms may linger much of the
night in the Pennyrile region of west Kentucky. Cooler air will
arrive, with lows around 50 tonight. The dry air will hang on
through Tuesday. It will be noticeably cooler Monday, with highs
60 to 65 under lots of wrap-around low clouds beneath the
occluding low to our north. Temps will rebound into the 70's on
Tuesday as plenty of sun returns.
.LONG TERM...(Wednesday through Saturday)
Issued at 400 AM CDT Sun Apr 30 2017
Another storm system will affect our region on Wednesday and
Wednesday night. Rainfall amounts should not compare to the
excessive amounts over the past couple of days. However, they will
be hydrologically significant. WPC guidance for Wednesday and
Thursday indicates storm totals of 1 to 2 inches. It appears we
will be on the cool and stable side of this low, which will track
eastward across Tennessee. Although some isolated elevated
convection is possible, there is not expected to be a repeat of
MCS activity, which often dumps prolific rainfall amounts on our
region. Highs may end up below model guidance if widespread rain
materializes. At this time, the forecast calls for highs mainly in
the 60's both days.
Friday into Saturday, mainly dry conditions are expected as the
low tracks away from our region. However, some lingering isolated
showers are possible in the cool and unstable cyclonic flow.
Temperatures will remain cool, although increasing sunshine will
make 70 degrees attainable by Saturday.
&&
.AVIATION...
Issued at 638 AM CDT Sun Apr 30 2017
Main forecast issue is timing the periods of heaviest rain and
thunderstorms today. Radar indicates widespread rain and
thunderstorms extending back into the Ozarks of Missouri and
Arkansas. Movement is more toward the north than the east, which
suggests any improvement will be slow to occur today. In fact,
periods of ifr appear increasingly likely. The duration and timing
of ifr conditions is not certain enough to include in tafs at this
time. Winds will become gusty from the south today.
Generally improving conditions are expected tonight in the wake of a
cold front. Vfr conditions are expected at all sites. Winds will
shift into the southwest tonight as skies clear.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through late tonight for ILZ075>078-080>094.
MO...Flash Flood Watch through late tonight for MOZ076-086-087-100-
107>112-114.
IN...Flash Flood Watch through late tonight for INZ081-082-085>088.
KY...Flash Flood Watch through late tonight for KYZ001>005-014-018-
019.
&&
SHORT TERM...MY
LONG TERM...MY
AVIATION...MYHazardous weather outlook, Apr 30, 11:41 AM CDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 1141 AM CDT Sun Apr 30 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1141 AM CDT Sun Apr 30 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Active Flash Flood and Flood Watches and Warnings remain in effect Today and Tonight, so refer to those products for details. Any and all storms may be capable of heavy rain that will heighten any ongoing flooding issues or cause a regression in any improving flood conditions. A slight risk of severe thunderstorms continues this afternoon and evening, mainly east of the Wabash river, in southwest Indiana, and east of the Land Between the Lakes, across the Pennyrile region in western Kentucky. The primary severe weather hazard is damaging winds, and an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday Widespread rainfall is expected during the mid week, from late Tuesday night, through Wednesday, into Thursday. Forecast rainfall totals are one to two inches. This rainfall will likely slow the recession of floodwaters from any recent heavy rains. Isolated thunderstorms are possible with this system, but they are not expected to be severe. However, thunderstorms could produce locally heavy rainfall that might produce flash flooding given the saturated ground in some areas. .SPOTTER INFORMATION STATEMENT... Spotter reports of rainfall and flooding are appreciated this afternoon and evening, until the system clears. Spotters should maintain alert status in case their activation is requested for any potential severe weather threat.
In the hours before
Local storm report, Apr 30, 9:20 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
920 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD 5 SW MOUNT VERNON 38.27N 88.98W
04/30/2017 JEFFERSON IL TRAINED SPOTTER
MOST CREEKS ARE FULL...SOME CREEKS OVERFLOWING. LOW AREAS
ARE COMPLETELY FLOODED. TOWNSHIP ROADS IN LOW LYING AREAS
ARE IMPASSABLE.
&&
DBLocal storm report, Apr 30, 9:49 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
949 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 5 E MOUNT VERNON 38.32N 88.82W
04/29/2017 M4.00 INCH JEFFERSON IL TRAINED SPOTTER
RAINFALL FROM 300 PM 4/28 TO 900 AM 4/29. 4+ INCHES.
&&
DBLocal storm report, Apr 30, 11:36 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1136 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM HEAVY RAIN ESE DE SOTO 37.82N 89.23W
04/30/2017 M3.32 INCH JACKSON IL COCORAHS
24 HOUR TOTAL ENDING AT 700 AM
1106 AM HEAVY RAIN 3 S HERRIN 37.76N 89.03W
04/30/2017 M3.76 INCH WILLIAMSON IL COCORAHS
24 HOUR TOTAL ENDING AT 700 AM
1106 AM HEAVY RAIN 2 ESE BUSH 37.83N 89.10W
04/30/2017 M3.10 INCH WILLIAMSON IL COCORAHS
24 HOUR TOTAL ENDING AT 700 AM
1106 AM HEAVY RAIN NNE JONESBORO 37.45N 89.27W
04/30/2017 M3.14 INCH UNION IL COCORAHS
24 HOUR TOTAL ENDING AT 700 AM
1106 AM HEAVY RAIN 3 SE COULTERVILLE 38.15N 89.57W
04/30/2017 M3.00 INCH PERRY IL COCORAHS
24 HOUR TOTAL ENDING AT 700 AM
1106 AM HEAVY RAIN MOUNT VERNON 38.32N 88.91W
04/30/2017 M2.42 INCH JEFFERSON IL COCORAHS
24 HOUR TOTAL ENDING AT 700 AM
1106 AM HEAVY RAIN 7 NW POPLAR BLUFF 36.84N 90.50W
04/30/2017 M5.00 INCH BUTLER MO COCORAHS
24 HOUR TOTAL ENDING AT 700 AM
1106 AM HEAVY RAIN E SCOTT CITY 37.22N 89.53W
04/30/2017 M3.40 INCH SCOTT MO COCORAHS
24 HOUR TOTAL ENDING AT 700 AM
1106 AM HEAVY RAIN 2 W DEXTER 36.74N 88.33W
04/30/2017 M2.73 INCH CALLOWAY KY COCORAHS
&&
DBLocal storm report, Apr 30, 11:41 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1141 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM HEAVY RAIN 3 SE CLINTON 36.64N 88.96W
04/30/2017 M3.75 INCH HICKMAN KY TRAINED SPOTTER
OVERNIGHT TOTAL
&&
DBLocal storm report, Apr 30, 11:47 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1147 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HEAVY RAIN DIEHLSTADT 36.96N 89.43W
04/30/2017 M3.15 INCH SCOTT MO TRAINED SPOTTER
OVERNIGHT TOTAL
&&
DBLocal storm report, Apr 30, 11:50 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1150 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLOOD CROSSVILLE 38.16N 88.06W
04/30/2017 WHITE IL TRAINED SPOTTER
CREEK IN CROSSVILLE QUICKLY BEGINNING TO OVERTOP ITS
BANKS.
&&
DBThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:02 PM CDT | Special Weather Statement | PAH | Fulton | 43 min |
| Apr 30, 2:41 AM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 34 min |
| Apr 30, 3:17 AM CDT | Special Weather Statement | PAH | Carlisle, Graves, Hickman, Livingston, Lyon, McCracken and 1 more | 43 min |
| Apr 30, 3:34 AM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, Livingston, McCracken | 22 min |
| Apr 30, 4:10 AM CDT | Special Weather Statement | PAH | Caldwell, Calloway, Lyon, Trigg | 50 min |
| Apr 30, 9:04 AM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken | 4 hr |
| Apr 30, 10:41 AM CDT | Flash Flood Warning | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken | 8 hr |
| Apr 30, 12:05 PM CDT | Areal Flood Advisory | PAH | Caldwell, Daviess, Henderson, Hopkins, Lyon, McLean and 1 more | 4 hr |
| Apr 30, 1:00 PM CDT | Special Weather Statement | PAH | Fulton, Graves, Hickman | 30 min |
| Apr 30, 1:25 PM CDT | Special Weather Statement | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken and 1 more | 35 min |
| Apr 30, 1:33 PM CDT | River Flood Warning | PAH | Livingston, McCracken | 17 days |
| Apr 30, 3:03 PM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Daviess, Henderson, Hopkins, McLean and 2 more | 3 hr |
| Apr 30, 5:47 PM CDT | Areal Flood Warning | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken | 12 hr |
| Apr 29, 7:04 PM CDT | Flash Flood Warning | PAH | Franklin, Jackson, Johnson, Perry, Union, Williamson | 12 hr |
| Apr 29, 8:02 PM CDT | Flash Flood Warning | PAH | Alexander | 12 hr |
| Apr 29, 8:31 PM CDT | Flash Flood Warning | PAH | Gallatin, Hamilton, Hardin, Pope, Saline, White | 4 hr |
| Apr 29, 9:50 PM CDT | Flash Flood Warning | PAH | Alexander, Johnson, Pulaski, Union | 3 hr |
| Apr 30, 12:59 AM CDT | Flash Flood Warning | PAH | Gallatin, Hamilton, Hardin, Pope, Saline, White | 6 hr |
| Apr 30, 3:21 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Jackson, Pulaski, Union | 24 min |
| Apr 30, 6:52 AM CDT | Flash Flood Warning | PAH | Alexander, Franklin, Hamilton, Jackson, Johnson, Perry and 3 more | 11 hr |
| Apr 30, 6:59 AM CDT | Flash Flood Warning | PAH | Jackson | 11 hr |
| Apr 30, 9:16 AM CDT | Flash Flood Warning | PAH | Edwards, Hamilton, Jefferson, Perry, Wabash, Wayne and 1 more | 8 hr |
| Apr 30, 5:31 PM CDT | Areal Flood Warning | PAH | Jackson | 12 hr |
| Apr 30, 5:40 PM CDT | Areal Flood Warning | PAH | Edwards, Franklin, Hamilton, Jackson, Jefferson, Perry and 5 more | 12 hr |
Nearby
Flash Flood Warnings in Kentucky, 2017Flash Flood Warnings in Indiana, 2017Flash Flood Warnings in Illinois, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.